Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2007, 4:39 PM CDT for Brown County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 4:39 PM CDT (21:39 UTC)
- Expired
- Apr 24, 2007, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:49 AM CDT | Tornado Watch | SPC | 11 hr |
| Apr 24, 3:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 242141 SVRSJT TXC049-242230- /O.NEW.KSJT.SV.W.0101.070424T2139Z-070424T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 439 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 530 PM CDT * AT 437 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 2 MILES SOUTH OF BROWNWOOD...AND MOVING NORTHEAST AT 25 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH WILL ALSO BE POSSIBLE WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... EARLY BY 450 PM CDT... OWENS BY 500 PM CDT... BLANKET BY 510 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3171 9914 3158 9905 3175 9870 3197 9885 $$
2 follow-up statements
000 WWUS54 KSJT 242206 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 504 PM CDT TUE APR 24 2007 TXC049-242230- /O.CON.KSJT.SV.W.0101.000000T0000Z-070424T2230Z/ BROWN TX- 504 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BROWN COUNTY... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM CONTINUES TO SLOWLY STRENGTHEN...AND IS NOW CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ON SOUTHEAST SIDE OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OWENS BY 515 PM CDT... BLANKET BY 530 PM CDT... LAT...LON 3171 9914 3158 9905 3175 9870 3197 9885 $$
000 WWUS54 KSJT 242217 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 515 PM CDT TUE APR 24 2007 TXC049-242230- /O.CON.KSJT.SV.W.0101.000000T0000Z-070424T2230Z/ BROWN TX- 515 PM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR BROWN COUNTY... AT 511 PM CDT...A SEVERE THUNDERSTORM ACROSS BROWN COUNTY CONTINUES TO STRENGTHEN..AND IS NOW CAPABLE OF PRODUCING LARGER THAN GOLFBALL SIZE HAIL...PERHAPS APPROACHING BASEBALL SIZE. THIS STORM WAS LOCATED JUST SOUTHEAST OF EARLY...MOVING NORTHEAST AT 25 MPH. RESIDENTS ALONG OR JUST SOUTH OF HIGHWAY 377 BETWEEN EARLY AND BLANKET SHOULD TAKE COVER NOW THE SEVERE THUNDERSTORM WILL BE NEAR... BLANKET BY 530 PM CDT... LAT...LON 3171 9914 3158 9905 3175 9870 3197 9885 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:25 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 24, 4:25 PM CDT, 14 minutes before
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
Hazardous weather outlook, Apr 24, 2:56 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CDT TUE APR 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE WEATHER CONTINUES THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF A COLEMAN...BRADY...JUNCTION LINE. THUNDERSTORMS CONTINUE DEVELOP ACROSS WEST CENTRAL TEXAS AS A DRY LINE MOVES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 24, 12:19 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1219 PM CDT TUE APR 24 2007 TXZ072-073-076-077-241815- TOM GREEN TX-CONCHO TX-SCHLEICHER TX-CROCKETT TX- 1219 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT FOR TOM GREEN...CONCHO...SCHLEICHER AND CROCKETT COUNTIES... AT 1215 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 5 MILES EAST OF KNICKERBOCKER TO 25 MILES WEST OF ELDORADO...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF SAN ANGELO TO 12 MILES EAST OF OZONA...MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 1235 PM CDT CHRISTOVAL BY 1245 PM CDT WALL BY 1255 PM CDT THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 BY 100 PM CDT US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 105 PM CDT MERETA AND ELDORADO BY 115 PM CDT HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 12:28 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1228 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 2 E HAMBY 32.52N 99.60W
04/24/2007 E1.00 INCH SHACKELFORD TX AMATEUR RADIO
&&
08Local storm report, Apr 24, 12:59 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1259 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL WOODSON 33.01N 99.05W
04/24/2007 E1.75 INCH THROCKMORTON TX AMATEUR RADIO
&&
08Special weather statement, Apr 24, 1:13 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 113 PM CDT TUE APR 24 2007 TXZ066-241900- RUNNELS TX- 113 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT FOR RUNNELS COUNTY... AT 110 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER RUNNELS COUNTY...NEAR HATCHEL AND JUST NORTHEAST OF WINTERS. BOTH OF THESE STORMS ARE MOVING NORTHEAST AT 35 MPH...AND BOTH ARE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH. * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO WINTERS LITTLE ELM LAKE...WINTERS...HATCHEL...CREWS AND BENOIT. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 24, 1:33 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BAIRD 32.40N 99.40W
04/24/2007 E1.00 INCH CALLAHAN TX AMATEUR RADIO
&&
08Special weather statement, Apr 24, 4:11 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 411 PM CDT TUE APR 24 2007 TXZ140-242215- BROWN TX- 411 PM CDT TUE APR 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR BROWN COUNTY... AT 408 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF BROOKESMITH...OR ABOUT 10 MILES SOUTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 25 MPH. THIS STORM CONTINUES TO STRENGTHEN...AND MAY NEED TO BE UPGRADED TO A WARNING SHOULD THIS STRENGTHENING CONTINUE. * THE STRONG THUNDERSTORM WILL BE NEAR... BROWNWOOD BY 430 PM CDT EARLY BY 440 PM CDT OWENS BY 450 PM CDT BLANKET BY 505 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:40 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 50 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 47 min |
| Apr 23, 9:06 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 54 min |
| Apr 23, 9:58 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 24, 4:11 AM CDT | Lake Wind Advisory | SJT | Brown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more | 15 hr |
| Apr 24, 4:11 AM CDT | Wind Advisory | SJT | Coke, Fisher, Nolan, Sterling | 15 hr |
| Apr 24, 4:13 AM CDT | Red Flag Warning | SJT | Coke, Fisher, Irion, Jones, Nolan, Sterling and 2 more | 16 hr |
| Apr 24, 11:03 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 27 min |
| Apr 24, 11:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 28 min |
| Apr 24, 11:51 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 9 min |
| Apr 24, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 48 min |
| Apr 24, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 30 min |
| Apr 24, 12:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 44 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 31 min |
| Apr 24, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 41 min |
| Apr 24, 5:19 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 26 min |
| Apr 24, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 17 min |
| Apr 24, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 24, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| Apr 24, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 24 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 23 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Apr 24, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 45 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 24 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 29 min |
| Apr 24, 6:48 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.